Sep-Oct '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2001 Ed Dewke

The Truth About Dovobet
from Stuart M.

I have had mild Psoriasis since aged 13 or so (now 32), and after getting fed up with the smell and stains (and minimal help) of Alphosyl cream [an OTC coal tar product –Ed], stopped treating my Psoriasis after a couple of years.

I have been lucky in that I have relatively small patches of psoriasis on my elbows and knees, with minimal spotting elsewhere (only on my legs).  Mine is scaly, not itchy (normally).  I’ve treated it by removing the dead skin with a fine heel-file every morning.  I’ve also found plenty of sunlight to work.

However, this year I noticed that, despite plenty of sun, the P wasn’t disappearing.

My brother (a pharmacist) advised that a new product called Dovobet may be worth a try.  The Doctor who prescribed it sang it’s praises, advising that the previous combination of two drugs was not as effective, and that this was highly recommended.

I have been worried though, to read on your site, that using Dovobet has caused worsened P symptoms.  I must admit that I am worried that using this could make my symptoms worse, whereas, I could “manage” the lesions I have already.

What is the truth regarding Dovobet?

Kind regards, -Stuart M. (England)

*****

Ed’s Response:  Like virtually every medicine that makes a difference to flakers, Stuart, Dovobet will help some and hurt some.  The only real way to know how you might react to this medicine is to try it.  The good news is that, in general, topicals like Dovobet don’t do anything irreversibly.  Which means, if you have a bad reaction, it’s typically remedied by discontinuing use.

What does your derm say about trying it, at first, on your smallest, least conspicuous lesion? 

I’m surprised that you’ve been able to manage your P as long as you have with Alphosyl Cream and sun exposure.  Genuine flakers (like me, probably like you) have this unseemly condition for the long haul and it tends to age ungraciously — meaning it will keep us on our toes by changing over time. 

The fact that heretofore you’ve done so well with mild palliatives would lead me to suggest a modest beginning with the stronger stuff.  Dovobet isn’t, at any rate, a demonical topical and that’s probably why its being suggested for you at this time. 

Also bear in mind that most problems we flakers have with concoctions like Dovobet aren’t that they make our P worse — this isn’t unheard of but it is uncommon.  No, the more typical “bad reaction” is that it won’t improve things as much as we want.

Let us know what you decide and how you fare.  -Ed

This Month's Mail | Archives

www.flakehq.com